Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 66, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 15, 2015, 2:51 PM EDT for Okeechobee County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2015, 2:51 PM EDT (18:51 UTC)
- Expired
- Aug 15, 2015, 3:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 85 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1986 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
579
WUUS52 KMLB 151851
SVRMLB
FLC093-151915-
/O.NEW.KMLB.SV.W.0066.150815T1851Z-150815T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
251 PM EDT SAT AUG 15 2015
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL OKEECHOBEE COUNTY IN EAST CENTRAL FLORIDA...
* UNTIL 315 PM EDT
* AT 251 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR FOUR SEASONS ESTATES...OR 8 MILES NORTHEAST OF
OKEECHOBEE...AND MOVING NORTHWEST AT 10 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
FOUR SEASONS ESTATES AND COUNTRY HILLS ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DEADLY LIGHTNING...VERY
HEAVY RAIN AND POSSIBLY HAIL. FOR YOUR PROTECTION...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...EXCESSIVE CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 2736 8090 2749 8073 2740 8068 2728 8068
2722 8074
TIME...MOT...LOC 1851Z 153DEG 8KT 2733 8075
$$
KELLY1 follow-up statement
531
WWUS52 KMLB 151915
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
315 PM EDT SAT AUG 15 2015
FLC093-151923-
/O.EXP.KMLB.SV.W.0066.000000T0000Z-150815T1915Z/
OKEECHOBEE FL-
315 PM EDT SAT AUG 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OKEECHOBEE COUNTY
WILL EXPIRE AT 315 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL OCCURRING WITH THIS THUNDERSTORM ALONG WITH
FREQUENT LIGHTNING STRIKES.
LAT...LON 2736 8090 2749 8073 2740 8068 2728 8068
2722 8074
TIME...MOT...LOC 1909Z 153DEG 8KT 2733 8075
$$
KELLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:49 PM EDT, 2 minutes earlier.
Area forecast discussion, Aug 15, 2:49 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 249 PM EDT SAT AUG 15 2015 .DISCUSSION... CURRENTLY-TONIGHT...CONVECTION WILL CONTINUE TO INCREASE ALONG THE INLAND MOVING EAST COAST SEA BREEZE WITH SCATTERED TO NUMEROUS SHOWERS AND STORMS OVER THE INTERIOR THROUGH LATE AFT/SUNSET. A FEW STRONGER STORMS PRODUCING STRONG WIND GUSTS...SMALL HAIL AND LOCALLY HEAVY RAINFALL WILL STILL BE POSSIBLE. WEAK SOUTHWEST MID- UPPER LEVEL STEERING FLOW MAY ALLOW A FEW STORMS OR AREAS OF RAINFALL FROM DECAYING CONVECTION TO REACH BACK TOWARD THE COAST...ESPECIALLY NORTH OF THE TREASURE COAST INTO THE EVENING. HOWEVER BEST RAIN CHANCES WILL REMAIN INLAND. RAIN CHANCES END BY MIDNIGHT...EXCEPT ALONG THE COAST FROM THE CAPE SOUTHWARD WHERE LOW LEVEL SOUTHEAST WINDS MAY TRANSPORT ISO-SCT SHOWERS AND STORMS ONSHORE OVERNIGHT. SKIES BECOME PARTLY CLOUDY LATE WITH LOWS GENERALLY IN THE MID 70S. SUN-TUE...MODEL GUIDANCE IN GOOD AGREEMENT SHOWING THE ATLC MID LEVEL RIDGE BUILDING WWD ACROSS FLORIDA AND THE ERN GOMEX EARLY NEXT WEEK...WITH THE MID LEVEL RIDGE INITIALLY NORTH OF FLORIDA THEN SAGGING BACK SWD OVER THE NRN AND THEN CTRL PENINSULA. THIS FAVORS THE PATTERN OF SLIGHTLY HIGHER RAIN CHCS OVER THE NORTH AND INTERIOR (50-70 PERCENT) VS THE SPACE AND TREASURE COASTS (30-40 PERCENT). TEMPS FAVOR CLIMO AS WELL WITH MAXES IN THE U80S IMMEDIATE COAST TO 90/L90S INLAND AND MINS GENERALLY IN THE M70S WITH A FEW U70S ALONG THE BARRIER ISLANDS. WED-FRI...GFS/ECM IN BETTER AGREEMENT THAN PREV RUNS...HOLDING THE MID LEVEL RIDGE FIRMLY IN PLACE WITH AN H50 ANTICYCLONE CENTERED NEAR OR OVER FL. THIS KEEPS THE SFC/LOW LEVEL RIDGE AXES IN PLACE OVER THE CTRL PENINSULA AS WELL...WITH LITTLE CHANGE IN THE MEAN MOISTURE PROFILE. THIS WILL FAVOR A CONTINUATION OF THE EARLY WEEK REGIME OF NEAR CLIMO TEMPS AND POPS. && .AVIATION...HIGHEST SHOWER/STORM COVERAGE WILL EXIST OVER THE INTERIOR ALONG THE INLAND MOVING EAST COAST SEA BREEZE AND WITH ANY BOUNDARY INTERACTIONS THAT OCCUR. TEMPO IFR/MVFR CONDS WILL OCCUR WITH THIS ACTIVITY THROUGH SUNSET. THEN EXPECTING DIMINISHING CONVECTION INTO LATE EVENING. ISO-SCT ONSHORE MOVING SHOWERS AND STORMS WILL BE POSSIBLE FROM KMLB-KSUA OVERNIGHT AS A LOW LEVEL SOUTHEAST STEERING FLOW PERSISTS. && .MARINE... TONIGHT...SOUTHEASTERLY WINDS PERSIST INTO TONIGHT WITH WIND SPEEDS UP TO 10-15 KNOTS. SEAS WILL RANGE FROM 1-3 FEET. ISO-SCT STORMS EXPECTED WILL CONTINUE TO DEVELOP OVER THE WATERS OVERNIGHT IN THE MOIST SOUTHEAST FLOW. SUN-WED...LOW LEVEL RIDGE AXIS WILL SAG SOUTHWARD OVER NORTHERN AND CENTRAL FLORIDA NEXT WEEK AND REMAIN IN PLACE INTO LATE WEEK. THIS WILL PROVIDE A GENTLE TO MODERATE S TO SE BREEZE ENHANCED EACH AFTN BY THE LCL ONSHORE SEA BREEZE CIRC. SEAS MAINLY 2-3FT. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 88 75 88 / 20 50 20 40 MCO 75 91 75 91 / 40 60 30 60 MLB 76 89 77 89 / 20 40 20 40 VRB 74 90 74 89 / 20 40 20 40 LEE 76 91 76 92 / 40 70 30 60 SFB 74 90 74 91 / 30 60 20 60 ORL 75 90 75 91 / 40 60 30 60 FPR 75 89 75 88 / 20 40 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT/LONG TERM...WEITLICH AVIATION...JOHNSON RADAR/IMPACT WX...KELLY
Hazardous weather outlook, Aug 15, 11:28 AM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1128 AM EDT SAT AUG 15 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-160000- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1128 AM EDT SAT AUG 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... THE EAST COAST SEA BREEZE HAS DEVELOPED AND WILL PUSH INLAND SPARKING SCATTERED TO NUMEROUS LIGHTNING STORMS WITHIN A MOIST AND RATHER UNSTABLE ATMOSPHERE. THE SHOWERS AND STORMS WILL DEVELOP FIRST ALONG OR JUST INLAND FROM THE COAST THEN INCREASE IN COVERAGE OVER THE INTERIOR. STORM MOTION WILL BE TOWARD THE NORTH AT 10 TO 15 MPH. TYPICAL FOR AUGUST...THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL IN THE STRONGER STORMS. GUSTY DOWNBURST WINDS UP TO 50 MPH WILL ALSO BE POSSIBLE. .FLOOD IMPACT... LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES IN A SHORT PERIOD OF TIME WILL PRODUCE TEMPORARY FLOODING OF SOME ROADS AND POOR DRAINAGE AREAS ESPECIALLY IN URBAN LOCATIONS. .RIP CURRENT IMPACT... OCEAN CONDITIONS WILL PRODUCE A LOW TO MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED TO NUMEROUS LIGHTNING STORMS WILL MOVE TOWARD THE NORTH AT 10 TO 15 KNOTS AND WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 35 TO 40 KNOTS AND FREQUENT LIGHTNING STRIKES OVER INLAND LAKES AS WELL AS THE INTRACOASTAL WATERS MAINLY NORTH OF SEBASTIAN INLET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED TO NUMEROUS AFTERNOON LIGHTNING STORMS ARE EXPECTED TO OCCUR SUNDAY AFTERNOON BECOME SCATTERED IN COVERAGE MONDAY THROUGH FRIDAY. LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING STRIKES WILL REMAIN AN AFTERNOON HAZARD THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY/WIMMER
In the hours before
Special weather statement, Aug 15, 2:32 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
232 PM EDT SAT AUG 15 2015
FLZ058-059-064-151915-
MARTIN FL-OKEECHOBEE FL-ST. LUCIE FL-
232 PM EDT SAT AUG 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE...
NORTHWESTERN MARTIN...CENTRAL AND EASTERN OKEECHOBEE COUNTIES UNTIL
315 PM EDT...
AT 230 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR J AND S FISH CAMP...MOVING NORTHWEST AT 10 MPH. ADDITIONAL
STRONG STORMS WILL DEVELOP INTO OKEECHOBEE COUNTY DUE TO BOUNDARY
COLLISIONS.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TREASURE ISLAND...OKEECHOBEE...TAYLOR CREEK...FOUR SEASONS ESTATES
AND COUNTRY HILLS ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.
&&
LAT...LON 2716 8071 2721 8079 2720 8083 2718 8085
2755 8096 2748 8070 2734 8050 2714 8052
2711 8067
TIME...MOT...LOC 1830Z 153DEG 8KT 2718 8065
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 2:32 PM EDT | Special Weather Statement | MLB | Okeechobee | 43 min |
| Aug 15, 6:17 PM EDT | Special Weather Statement | MLB | Lake | 43 min |
| Aug 15, 6:49 PM EDT | Areal Flood Advisory | MLB | Lake, Orange | 86 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.